Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 165, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 10, 2005, 1:25 PM EST for Henry County, Indiana. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 1:25 PM EST (18:25 UTC)
- Expired
- Aug 10, 2005, 2:00 PM EST
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Henry County, IN
The radar
The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:45 PM EST | TSTM WND DMG | 5 S New Castle, IN | BARN ROOF DAMAGED AND TREES UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 101825 SVRIND INC065-101915- /O.NEW.KIND.SV.W.0165.050810T1825Z-050810T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 125 PM EST WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA * UNTIL 215 PM EST * AT 123 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNREITH...OR ABOUT 21 MILES SOUTHEAST OF ANDERSON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPICELAND AROUND 130 PM EST NEW CASTLE AROUND 140 PM EST LEWISVILLE AROUND 145 PM EST STRAUGHN AROUND 150 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3989 8557 3979 8558 3980 8529 3996 8527 $$ CO
2 follow-up statements
000 WWUS53 KIND 101834 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 134 PM EST WED AUG 10 2005 INC065-101915- /O.CON.KIND.SV.W.0165.000000T0000Z-050810T1915Z/ HENRY- 134 PM EST WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM EST FOR SOUTH CENTRAL HENRY COUNTY... AT 132 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNREITH...OR ABOUT 24 MILES SOUTHEAST OF ANDERSON...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEW CASTLE AROUND 140 PM EST LEWISVILLE AROUND 145 PM EST STRAUGHN AROUND 150 PM EST LAT...LON 3988 8548 3980 8554 3980 8529 3996 8527 $$ CO
000 WWUS53 KIND 101900 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST WED AUG 10 2005 INC065-101910- /O.CAN.KIND.SV.W.0165.000000T0000Z-050810T1915Z/ HENRY- 200 PM EST WED AUG 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENRY COUNTY IS CANCELLED... LAT...LON 3988 8548 3980 8554 3980 8529 3996 8527 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:30 AM EST, 10 hours 55 minutes earlier.
Area forecast discussion, Aug 10, 2:30 AM EST, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST WED AUG 10 2005 .DISCUSSION...FORECAST FOCUS CENTERS ON CHANCES OF TSRA OVER THE NEXT 48 HOURS. WEAK FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. NAM IS LOOKING MORE LIKE THE GFS TODAY SO WILL USE A BLEND OF THE TWO. FRONT STALLS SOMEWHERE OVER THE CWA LATER TODAY. NAM HAS IT STALLED NEAR THE NORTHERN PORTION OF THE CWA AND THE GFS FARTHER NORTH IN NORTHERN INDIANA. KLOT RADAR SHOWING AN AREA OF PRECIP OUT AHEAD OF THE FRONT THAT AS OF 07Z IS MOVING EAST. THE FRONT CAN ALSO BE SEEN ON KLOTS RADAR. IN THE NEXT 24 HOURS EXPECT CLOUDS TO INCREASE AHEAD OF THE FRONT AND SCT TSRA AS EARLY AS THIS MORNING IN THE LAFAYETTE AREA AND INTO LATE MORNING/EARLY AFTERNOON CENTRAL INDIANA. CONCERN WITH TEMPS WILL BE HOW MUCH OF AN EFFECT WITH THE CLOUDS HAVE ON HIGHS TODAY. WARMEST TEMPS ARE IN WESTERN INDIANA AS THE NOSE OF THE H85 THERMAL RIDGE POKES INTO THAT AREA. 19-20C AT H85 IS STILL FORECAST WHICH WOULD GIVE LOW 90S. WITH CLOUDS THOUGH TEMPS MAY ONLY PEAK AT 89-90. NEXT CONCERN IS THURSDAY NIGHT. AS STALLED FRONT REMAINS IN THE VICINITY A CHANCE OF TSRA WILL REMAIN. THURS NITE INTO FRIDAY MORNING CONCERNS ME AS THE FRONT WILL BE PARALLEL TO THE UPPER FLOW...PWATS ARE AROUND 2.0...KINDEX OF 35-40...HIGH (14C) H85 DEWPOINTS...HIGH THETA E VALUES...ISENTROPIC LIFT AND GOOD UVVS ARE ALL PRESENT WHICH INCREASES THE POSSIBILITY OF HEAVY RAINFALL/TRAINING THUNDERSTORMS. THESE PARAMETERS COME TOGETHER LATE THURSDAY NIGHT AND SHIFT NORTH ON FRIDAY MORNING. SINCE THIS SCENARIO IS SOMEWHAT DEPENDENT ON FRONTAL POSITION, WILL RAISE POPS TO CHANCE AND SEE IF SUBSEQUENT RUNS HAVE A BETTER HANDLE ON POSITION. WILL MENTION THE POSSIBILITY IN THE HWO. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Aug 10, 5:39 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 AM EST WED AUG 10 2005 INZ021-028>031-035>049-051>057-060>065-067>072-111038- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 539 AM EST WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING. THERE IS A LOW CHANCE THAT SOME STORMS COULD PRODUCE SMALL HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ON THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM CLINTON TO KOKOMO. ON THURSDAY NIGHT INTO FRIDAY MORNING HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND SALLY
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:58 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 40 min |
| Aug 10, 3:03 PM EST | Severe Thunderstorm Warning | IND | Vigo | 45 min |
| Aug 10, 3:44 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.